Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Adverse Reaction To Pep

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Mycobacterium Avium Complex (MAC)

Introduction Mycobacterium Avium Complex (my-koe-back-teer-ee-um ay-vee-um com-plecks) disease is among the most common bacterial infections in people with HIV. In one study, MAC bacteria were found in the blood of 43% of people within two years of diagnosis with AIDS. MAC is most likely to occur in people with CD4+ cell counts below 50 and at least one other opportunistic infection (OI). Routine blood tests from people with low CD4+ cell...
Ask the Experts

Adverse Reaction to Topical Testosterone

My doctor had prescribed a topical testosterone product for me as my free testosterone levels were low. Shortly there after I broke out in hives and acne. Well, I stopped the testosterone a week and a half ago and the acne is going away but, the...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
You may have had an allergic reaction to the patch and it may take sometime for all of the causative agent to be eliminated. There are effective ways to blunt allergic reactions (including oral steroids) and if you are still having problems you... Read more »

adverse reaction to HIV meds

On 2-5-03 the doctor I was working with stuck me with an HIV+ needle. The doctors I was sent to through workman's compensation treated me like all of the adverse reactions I was having were all in my head. When I presented the doctor with the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many if not most persons taking triple HIV meds for post-exposure prophylaxis will experience at least annoying side effects. Though some of the side effects may be due to mitochondrial toxicity it would be highly unusual to have severe... Read more »

Managing gastric adverse reactions. JB

Dear Doctors I am a young patient on HAART since 4 years.When I began therapy it was fine but recently I started to feel some troubles regarding my stomach and also diarrhea because of the Viracept which it was included on my treatment plan plus...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Austin, it is important for you to share this information with your health care provider and not suffer for a prolonged period because there are definitely options. To improve Viracept associated diarrhea some patients take increased fiber in their... Read more »

PEP - Combivir Allergic Reaction

Hi Doc,I think you are great! I know you are very busy, but I was hoping you could give me some advice. I had a high risk exposure. Protected sex with a female prostitute and within 17 hours began PEP (Combivir and Kaletra) were prescribed.I took...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hey Rob,I would not characterize your experience as a high-risk exposure. Protected sex is indeed "protected" if the latex condom was used properly and did not fail. I know you are worried about vaginal fluids getting in through a break in... Read more »
Connect With Others

Horrible Allergic Reaction to Atripla

Posted by MikeInPhilly2, 1 Reply
Hello All,

I was diagnosed HIV + on July 5th, 2011.

My doctor and I decided to move immediately and aggressively against the virus and she prescribed Atripla.

I did OK for the first week or so. Then I broke out in a rash that while not very sightly,... Read more »

pep and testing

Posted by Anonymous, 2 Replies
i was on pep .how long should i wait to get tested if i have a pcr test? Read more »

Calarification of risk and if I should seek PEP?

Posted by Xdx, 4 Replies
Hi

Yesterday 6 - 10 - 12 I went to a gay sauna from the first time as I have always wondered about my sexuality but have never benn able to be in a situation where it was able to get clear answers if ot was not me and after the events I will.... Read more »

my strange reaction

Posted by midwestguy143, 2 Replies
I tested positive on March 24, 2009. The thing that surprised me, and my friends was my reaction -- none really. Just something else in my life. I had lost my job many months ago, and with the job market being so tough, I've gotten used to the... Read more »